Hail, Tyler
- When
- November 21, 3:15 AM CST
- Where
- Tyler County, Colmesneil
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.933, -94.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 21, 3:00 AM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 300 AM CST SUN NOV 21 2004 .DISCUSSION...WARM FRONTAL BOUNDARY JUST NORTH OF THE I-10 CORRIDOR THIS MORNING WITH SCATTERED SHOWERS AND THUNDERSTORMS GENERALLY FORMING ACROSS THE NORTH PART OF THE LCH COUNTY WARNING AREA WHERE LIFT AND INSTABILITY WAS BETTER. RICH UPPER MID TO UPPER 60S DEWPOINT AIR CONTINUED TO MOVE NORTH ON AN INCREASING SOUTHERLY FLOW. SATELLITE IMAGERY THIS MORNING SHOWED CONVECTION REGENERATING SOUTHWEST OF HOUSTON NEAR EDNA ASSOCIATED WITH A UPPER AIR DISTURBANCE OR VORTICITY MAXIMUM. ELSEWHERE...AN ISOLATED SEVERE HAILSTORM WAS RUNNING AMOK ACROSS TYLER COUNTY WITH ESTIMATING 1 TO 2 INCH HAIL. EVIDENTLY...THIS STORM BORN FROM ELEVATED CONVECTION. APPEARS TO BE A RIGHT MOVER AS WELL...WHICH INDICATES POSSIBLE SUPERCELL. RADAR INDICATED SOME ROTATION WITH THIS SO TORNADO WARNING CURRENTLY BEING ISSUED FOR THIS STORM. LAPS DATA INDICATES MAXIMUM OF HELICITY OF 256 JUST NORTH OF JASPER. THROUGH THE MORNING HOURS CONVECTION WILL BE BEST NORTH AND ACROSS THE WESTERN PART OF SOUTHEAST TEXAS. ELSEWHERE EXPECT SCATTERED ACTIVITY TO DEVELOP. AREA CURRENTLY UNDER WEAK UPPER LEVEL TEMPORARY RIDGING WHICH WILL KEEP SHOWER AND THUNDERSTORM ACTIVITY AT BAY. AIRMASS HAS ALSO BEEN WORKED OVER LAST EVENING EXCEPT FOR THE INTERIOR PART OF SOUTHEAST TEXAS. SOUNDING QUITE WET AT TWO TIMES THE NORMAL REALM WITH PCPTL WATER AT 1.57 INCHES. SWEAT INDEX A RESPECTABLE 206 OR CHANCE CATEGORY FOR RAIN. BY AFTERNOON...ALL AREAS WILL HAVE A GOOD BET OF RAIN AS THE AREA DESTABILIZES AS WARM LOW LEVEL RICH MOISTURE CONTINUES TO FEED IN AND WEAK SURFACE HEATING COMBINED WITH A SLOWLY NORTHWARD MOVING WARM FRONT TRIGGERS NEW DEVELOPMENT. SUNDAY NIGHT INTO MONDAY AREA WILL GET SOME REPRIEVE FROM THE WIDESPREAD RAINS EVEN THOUGH THE GFS INDICATES OTHERWISE. THIS FORECASTER JUST BELIEVES THAT THE BEST BET FOR RAIN WILL REMAIN NORTH OF OUR COUNTY WARNING AREA AND TO OUR WEST WHERE SIGNIFICANT POOLING OF MOISTURE WILL BE BETTER AND ENERGY ALOFT A BIT BETTER. WILL GET BACK ON THE PRECIPITATION BAND WAGON MONDAY NIGHT INTO TUESDAY AS AS A VIGOROUS 500 MB LOW MOVES INTO NORTHWEST TEXAS. VERY DYNAMIC UPPER LEVEL ENERGY WILL REMAIN NORTH OF THE AREA...HOWEVER... STRONG LOW LEVEL CONVERGENCE AND A VERY UNSTABLE AIRMASS WILL MOST LIKELY RESULT IN SPRINGTIME BIG THUNDERSTORMS ON TUESDAY. SEVERE WEATHER WORDING WILL BE NEEDED AS A 100 KNOT NOSE OF A 300 MB JET MOVES INTO REGION. RAIN WILL EXIT THE REGION TUESDAY NIGHT ENDING THE WEEK LONG RAIN EVENT. HIGH PRESSURE WILL BUILD INTO THE AREA ON WEDNESDAY AS A COLD FRONT RAPIDLY PUSHES THROUGH. GOOD WEATHER WILL PREVAIL THROUGH WEDNESDAY THROUGH SATURDAY AS COOLER DAYS AND COLDER NIGHTS SETTLE INTO AREA. && .AVIATION...LIFR CONDITIONS OF LESS CEILING OF LESS THAN 500 FEET AND OR VISIBILITIES OF LESS THAN 1 MILE WILL CONTINUE THROUGH THE MORNING HOURS WITH PERIODS OF IFR AND SELDOM MVFR CONDITIONS. BY AFTERNOON...EXPECT MVFR CONDITIONS WILL PREVAIL AS WIDESPREAD RAINS BEGIN. POOR WEATHER WILL GENERALLY RULE UNTIL TUESDAY WHEN SIGNIFICANT MIXING AND INCREASING WIND GRADIENT DEVELOPS. && .MARINE...SOUTHERLY WINDS WILL RELAX TODAY INTO THE 10 TO 15 KNOT RANGE WITH SEAS FALLING INTO THE 2 TO 4 FOOT RANGE. THIS TREND WILL CONTINUE UNTIL MONDAY NIGHT AS A VIGOROUS UPPER LEVEL STORMS SYSTEM ACROSS NORTHWEST TEXAS WILL TIGHTEN THE GRADIENT FIRST FROM THE SOUTH AND THEN NORTHWEST ON WEDNESDAY AS A COLD FRONT PASSES THROUGH. SEAS AND WINDS WILL THEN BECOME VERY UNFAVORABLE FOR MARINERS. && .PRELIMINARY POINT TEMPS/POPS... LCH 77 66 76 67 / 50 40 50 70 BPT 78 66 76 67 / 50 40 50 70 AEX 74 62 74 64 / 50 40 50 70 LFT 78 65 76 66 / 50 40 50 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 06/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CST SAT NOV 20 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 211200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CST SAT NOV 20 2004 .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY INTO TONIGHT AS A SERIES OF UPPER LEVEL DISTURBANCES PASS ACROSS THE AREA. ISOLATED SEVERE STORMS MAY BE POSSIBLE TODAY DUE TO A VERY UNSTABLE AND MOISTURE LADEN AIRMASS LOCATED NEAR THE COASTLINE. THE MOST LIKELY AREA OF STRONG STORMS WILL GENERALLY RESIDE ALONG AND SOUTH OF THE I-10 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...DEEP MOISTURE AND NUMEROUS UPPER LEVEL DISTURBANCES WILL CONTINUE TO KEEP THE AREA UNDER A WET UMBRELLA. A WEAK COOL FRONT WILL STALL ACROSS CENTRAL LOUISIANA ON SUNDAY BUT A STRONGER COLD FRONT WILL PUSH THROUGH ON TUESDAY TRIGGER STRONG TO SEVERE THUNDERSTORMS. HIGH PRESSURE WILL DRY THE AREA OUT WEDNESDAY THROUGH FRIDAY WITH LOTS OF SUNSHINE AND COOLER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS NOT EXPECTED TODAY OR TONIGHT. 06
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426333.